New insulin more potent

Discussion in 'Lantus / Basaglar (glargine) and Levemir (detemir)' started by Louie B, Apr 16, 2019.

  1. Louie B

    Louie B Member

    Joined:
    Apr 24, 2018
    Last night I got a new bottle of Lantus. I had been using a bottle I got in August, so I was a little overdue. I took his BG last night and it was around 600. I went ahead and gave him a dose of the new juice about 3 hrs ahead of time. This morning he was all wide eyed, like he gets when he’s high or low. I took it and it was 150. I didn’t give him a morning dose. SO, apparently the new stuff is more potent, understandably. Just curious how others have handled transitioning to a new bottle. He gets one unit/twice daily. Wondering if I should even go down to a half.
    He had been doing really well for months, gained his weight back, all seemed good until the other day I noticed he wasn’t eating as much and seemed thinner (he’s pretty long haired, so it’s hard to tell). We got a new kitten in February, so maybe the stress of that is affecting him. He’s actually done very well with the kitten, so it’s not been as stressful as I was worried it would be.
     
  2. Idjit's mom

    Idjit's mom Well-Known Member

    Joined:
    Apr 3, 2018
    I would like to suggest that you set up the spreadsheet and enter your insulin shot and testing data so the experienced members can advise based on that data. Not knowing what the previous trends and patterns have been and being given only two BG numbers is not enough information for the experienced members to offer dosing advice.
    http://www.felinediabetes.com/FDMB/threads/fdmb-spreadsheet-instructions.130337/
    http://www.felinediabetes.com/FDMB/threads/understanding-the-spreadsheet-grid.156606/
     
    Marje and Gracie likes this.
  3. Marje and Gracie

    Marje and Gracie Well-Known Member

    Joined:
    May 30, 2010
    Typically, there is no need to do any transitioning to a new bottle. Most of us don’t use vials here. We use Solostar pens (five-3 ml in a pack). Depending on how you stored your vial and how old it is, it’s possible it was getting a little wonky. Was it cloudy?

    Lou is correct, though. Louie could just be experiencing the typical bounces that we see in cats. Without a spreadsheet, we wouldn’t be able to tell you whether it’s bouncing or your old insulin was at its end. But...again....usually starting a new vial or pen does not require any changes be made to the dose.
     
  4. MrWorfMen's Mom

    MrWorfMen's Mom Well-Known Member

    Joined:
    Feb 18, 2015
    Shooting 3 hours ahead of time could also act like a dose increase. For future reference, we don't recommend shooting any more than 30 minutes early for that reason.
     

Share This Page